Alert archive / Michigan / Small Craft Advisories in 2021

Small Craft Advisory 51, NWS Marquette, MI

May 10, 2021

NWS Marquette, MI issued this small craft advisory at May 10, 2021, 3:52 AM EDT. It took effect at May 10, 2021, 12:00 PM EDT. It was in force for 34 hr.

The area

The counties it named.

The facts

Issued
May 10, 2021, 3:52 AM EDT (07:52 UTC)
In effect from
May 10, 2021, 12:00 PM EDT
Expired
May 11, 2021, 9:45 PM EDT
In force
34 hr
Issued by
NWS Marquette, MI

The text

As transmitted.

704 
WHUS73 KMQT 100752
MWWMQT

URGENT - MARINE WEATHER MESSAGE
National Weather Service Marquette MI
352 AM EDT Mon May 10 2021

LSZ250-101600-
/O.NEW.KMQT.SC.Y.0051.210510T2000Z-210511T2200Z/
Munising to Grand Marais MI-
352 AM EDT Mon May 10 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO
6 PM EDT TUESDAY...

* WHAT...Northwest winds 10 to 15 kt with gusts up to 25 kt and 
  waves 3 to 4 ft expected.

* WHERE...Munising to Grand Marais MI.

* WHEN...From 4 PM this afternoon to 6 PM EDT Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LSZ251-101600-
/O.NEW.KMQT.SC.Y.0051.210510T1600Z-210512T0300Z/
Grand Marais to Whitefish Point MI-
352 AM EDT Mon May 10 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TODAY TO 11 PM EDT
TUESDAY...

* WHAT...Northwest winds 10 to 20 kt with gusts up to 25 kt and 
  waves 3 to 5 ft expected.

* WHERE...Grand Marais to Whitefish Point MI.

* WHEN...From noon today to 11 PM EDT Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
7 follow-up statements
911 
WHUS73 KMQT 101448
MWWMQT

URGENT - MARINE WEATHER MESSAGE
National Weather Service Marquette MI
1048 AM EDT Mon May 10 2021

LSZ250-102300-
/O.CON.KMQT.SC.Y.0051.210510T2000Z-210511T2200Z/
Munising to Grand Marais MI-
1048 AM EDT Mon May 10 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM THIS
AFTERNOON TO 6 PM EDT TUESDAY...

* WHAT...Northwest winds 10 to 15 kt with gusts up to 25 kt and 
  waves 3 to 4 ft expected.

* WHERE...Munising to Grand Marais MI.

* WHEN...From 4 PM this afternoon to 6 PM EDT Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LSZ251-102300-
/O.CON.KMQT.SC.Y.0051.210510T1600Z-210512T0300Z/
Grand Marais to Whitefish Point MI-
1048 AM EDT Mon May 10 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT
TUESDAY...

* WHAT...Northwest winds 10 to 20 kt with gusts up to 25 kt and 
  waves 3 to 5 ft expected.

* WHERE...Grand Marais to Whitefish Point MI.

* WHEN...Until 11 PM EDT Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

BW
738 
WHUS73 KMQT 101958
MWWMQT

URGENT - MARINE WEATHER MESSAGE
National Weather Service Marquette MI
358 PM EDT Mon May 10 2021

LSZ250-110400-
/O.CON.KMQT.SC.Y.0051.210510T2000Z-210511T2200Z/
Munising to Grand Marais MI-
358 PM EDT Mon May 10 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT
TUESDAY...

* WHAT...Northwest winds 10 to 15 kt with gusts up to 25 kt and 
  waves 3 to 4 ft expected.

* WHERE...Munising to Grand Marais MI.

* WHEN...Until 6 PM EDT Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LSZ251-110400-
/O.CON.KMQT.SC.Y.0051.000000T0000Z-210512T0300Z/
Grand Marais to Whitefish Point MI-
358 PM EDT Mon May 10 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT
TUESDAY...

* WHAT...Northwest winds 10 to 20 kt with gusts up to 25 kt and 
  waves 3 to 5 ft occurring.

* WHERE...Grand Marais to Whitefish Point MI.

* WHEN...Until 11 PM EDT Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

JAW
966 
WHUS73 KMQT 110130
MWWMQT

URGENT - MARINE WEATHER MESSAGE
National Weather Service Marquette MI
930 PM EDT Mon May 10 2021

LSZ250-111145-
/O.CON.KMQT.SC.Y.0051.000000T0000Z-210511T2200Z/
Munising to Grand Marais MI-
930 PM EDT Mon May 10 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT
TUESDAY...

* WHAT...Northwest winds 10 to 15 kt and waves 3 to 4 ft 
  occurring.

* WHERE...Munising to Grand Marais MI.

* WHEN...Until 6 PM EDT Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LSZ251-111145-
/O.CON.KMQT.SC.Y.0051.000000T0000Z-210512T0300Z/
Grand Marais to Whitefish Point MI-
930 PM EDT Mon May 10 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT
TUESDAY...

* WHAT...Northwest winds 10 to 20 kt and waves 3 to 5 ft 
  occurring.

* WHERE...Grand Marais to Whitefish Point MI.

* WHEN...Until 11 PM EDT Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
656 
WHUS73 KMQT 110748
MWWMQT

URGENT - MARINE WEATHER MESSAGE
National Weather Service Marquette MI
348 AM EDT Tue May 11 2021

LSZ250-111600-
/O.CON.KMQT.SC.Y.0051.000000T0000Z-210511T2200Z/
Munising to Grand Marais MI-
348 AM EDT Tue May 11 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS
EVENING...

* WHAT...Northwest winds 10 to 15 kt and waves 3 to 5 ft 
  occurring.

* WHERE...Munising to Grand Marais MI.

* WHEN...Until 6 PM EDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LSZ251-111600-
/O.CON.KMQT.SC.Y.0051.000000T0000Z-210512T0300Z/
Grand Marais to Whitefish Point MI-
348 AM EDT Tue May 11 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

* WHAT...Northwest winds 10 to 20 kt with gusts up to 25 kt and 
  waves 3 to 5 ft occurring.

* WHERE...Grand Marais to Whitefish Point MI.

* WHEN...Until 11 PM EDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
480 
WHUS73 KMQT 111446
MWWMQT

URGENT - MARINE WEATHER MESSAGE
National Weather Service Marquette MI
1046 AM EDT Tue May 11 2021

LSZ250-112200-
/O.CON.KMQT.SC.Y.0051.000000T0000Z-210511T2200Z/
Munising to Grand Marais MI-
1046 AM EDT Tue May 11 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS
EVENING...

* WHAT...Northwest winds 10 to 15 kt and waves 3 to 4 ft 
  occurring.

* WHERE...Munising to Grand Marais MI.

* WHEN...Until 6 PM EDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LSZ251-112300-
/O.CON.KMQT.SC.Y.0051.000000T0000Z-210512T0300Z/
Grand Marais to Whitefish Point MI-
1046 AM EDT Tue May 11 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

* WHAT...Northwest winds 10 to 20 kt with gusts up to 25 kt and 
  waves 3 to 5 ft occurring.

* WHERE...Grand Marais to Whitefish Point MI.

* WHEN...Until 11 PM EDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

BW
396 
WHUS73 KMQT 112002
MWWMQT

URGENT - MARINE WEATHER MESSAGE
National Weather Service Marquette MI
402 PM EDT Tue May 11 2021

LSZ250-112200-
/O.CON.KMQT.SC.Y.0051.000000T0000Z-210511T2200Z/
Munising to Grand Marais MI-
402 PM EDT Tue May 11 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS
EVENING...

* WHAT...Waves 3 to 4 ft occurring.

* WHERE...Munising to Grand Marais MI.

* WHEN...Until 6 PM EDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LSZ251-120300-
/O.CON.KMQT.SC.Y.0051.000000T0000Z-210512T0300Z/
Grand Marais to Whitefish Point MI-
402 PM EDT Tue May 11 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

* WHAT...Northwest winds 10 to 15 kt and waves 3 to 5 ft 
  occurring.

* WHERE...Grand Marais to Whitefish Point MI.

* WHEN...Until 11 PM EDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

JSS
656 
WHUS73 KMQT 120145
MWWMQT

URGENT - MARINE WEATHER MESSAGE
National Weather Service Marquette MI
945 PM EDT Tue May 11 2021

LSZ251-120245-
/O.CAN.KMQT.SC.Y.0051.000000T0000Z-210512T0300Z/
Grand Marais to Whitefish Point MI-
945 PM EDT Tue May 11 2021

...SMALL CRAFT ADVISORY IS CANCELLED...

The small craft advisory has been cancelled.

$$

07

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Marquette, MI wrote its last area forecast discussion before this small craft advisory went out at May 10, 3:17 AM EDT, 35 minutes earlier.

Area forecast discussion, May 10, 3:17 AM EDT, 35 minutes before
Area Forecast Discussion
National Weather Service Marquette MI
317 AM EDT Mon May 10 2021

.SHORT TERM...(This evening through Monday)
Issued at 250 PM EDT SUN MAY 9 2021

Broad troughing extending from the Great Lakes to the Canadian
maritimes will continue through this period. The associated upper
level low is currently near James Bay and through this period, the
low is progged to dip southward to just east of Lake Superior by
tomorrow afternoon as ridging to the west over central Canada
expands over the top of the low. With our forecast area remaining
under the influence of this low, expecting more of the same for the
remainder of the afternoon and tomorrow.

Partly cloudy skies tonight could support some decent radiational
cooling and I expect widespread 20s in the interior west. The
traditional colder spots could dip into the low 20s. Elsewhere, low
30s are expected.

Tomorrow, the core of the cold air will move over the region. While
not impressively cold, -6C 850mb temps this time of year will remind
us that its still spring. Widespread low 40s with some high 30s by
Lake Superior, and mid-upper 40s elsewhere are expected. Another
shortwave aided by dinural effects is expected to kick off some
precip tomorrow. With Lake Superior hovering near 4C, some lake
enhancement could be possible. Additionally, models are pinging on
an area of enhanced convergence near the Bay of Green Bay. Model
soundings show a saturated layer around 3-5k ft developing above
steep low level lapse rates, which could overcome the dry low
levels. Depending on timing, some snow showers could mix in, at
least until temps warm some.

.LONG TERM...(Tuesday through Sunday)
Issued at 316 AM EDT MON MAY 10 2021

A tranquil week of weather is ahead as troughing over the eastern
CONUS and eastern Canada pulls away late Tuesday and is replaced by
ridging for Wednesday and Thursday. Temps on Tuesday will remain
somewhat chilly with that trough hanging back across the Great
Lakes, but with more sunshine than in previous days we should see
highs that are about 5-10 F warmer than on Monday - mainly in the
upper 40s to mid 50s. The warming trend continues Wednesday and
Thursday with the aforementioned ridging moving in. Highs are
expected to range from the upper 50s along the lakeshores to the mid
to upper 60s interior both days. With that ridge in place, both days
should see deep mixing and dew points dropping below what raw
guidance advertises. Afternoon minimum RH could fall into the 20s%
both days away from the shorelines. Thankfully as far as fire
weather is concerned, winds will be light.

With low-level ridging still overhead Friday it will be another
seasonably warm day interior. Weak boundary layer flow beneath the
ridge will allow lake breezes to develop again, but this time models
show some moisture returning thanks to a few subtle/messy short
waves in mid-level northwest flow. This moisture could end up being
enough for some lake breeze showers Friday afternoon. While it seems
early in the season for lake breeze showers, deterministic models
resolve sufficient 0-3 km CAPE on Friday for showers along the lake
breeze boundaries, and ensembles show enough of a diurnal precip
signal to believe it's a distinct possibility. Therefore, have
increased POPs a bit from the NBM init to get a broad area of low-
end chance. With MUCAPE still on the low end and GFS soundings
showing all of the CAPE remaining below the hail growth zone, these
are likely to be just showers rather than thunderstorms. Ensemble
guidance shows slightly positive height anomalies persisting into
the weekend and perhaps even strengthening a bit leading to
continued warmth. Depending on how quickly the mid levels dry out,
there could be another window for afternoon lake breeze showers on
Saturday, but given the lower confidence then, have opted to keep
POPs silent for now. Highs should continue to be in the upper 50s to
upper 60s both Saturday and Sunday.
&&

.AVIATION...(For the 06Z TAFS through 06Z Monday night)
Issued at 128 AM EDT MON MAY 10 2021

VFR conditions are expected to prevail overnight. A weak trough
moving through the area this morning is expected to drop cigs to
MVFR at KSAW until mid to late afternoon. Cigs may also drop to
near MVFR at KCMX, but confidence was lower that it will fall
below VFR. North winds will also become gusty again at KCMX and
KSAW.
&&

.MARINE...(For the 4 PM Lake Superior forecast issuance)
Issued at 250 PM EDT SUN MAY 9 2021

Through the middle of this week, winds less than 20 knots are
expected across Lake Superior. A few exceptions look to be this
evening across the east and again Monday, when the core of the
colder air aloft is progged to move through the region. During these
periods, north to northwest winds of 20-25 knots will be possible.
&&

.MQT WATCHES/WARNINGS/ADVISORIES...
Upper Michigan...
None.
Lake Superior...
None.
Lake Michigan...
None.
&&

SHORT TERM...JP
LONG TERM...RJC
AVIATION...JLB
MARINE...JP
Hazardous weather outlook, May 10, 3:26 AM EDT, 26 minutes before
Hazardous Weather Outlook
National Weather Service Marquette MI
326 AM EDT Mon May 10 2021

MIZ001>007-009>014-084-085-110730-
Keweenaw-Ontonagon-Northern Houghton-Baraga-Marquette-Alger-Luce-
Gogebic-Iron-Dickinson-Menominee-Delta-Southern Schoolcraft-
Southern Houghton-Northern Schoolcraft-
326 AM EDT Mon May 10 2021 /226 AM CDT Mon May 10 2021/

This Hazardous Weather Outlook is for portions of western Upper
Michigan and central Upper Michigan.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

The need for weather spotter reports is not anticipated at this
time.

LSZ162-240>251-263>267-110730-
Lake Superior west of a line from Saxon Harbor WI to Grand
Portage MN beyond 5NM-Saxon Harbor WI to Black River MI-
Black River to Ontonagon MI-
Ontonagon to Upper Entrance of Portage Canal MI-
Upper Entrance of Portage Canal to Eagle River MI-
Eagle River to Manitou Island MI-
Manitou Island to Point Isabelle MI-
Point Isabelle to Lower Entrance of Portage Canal MI-
Lower Entrance of Portage Canal To Huron Islands MI Including
Keweenaw and Huron Bays-Huron Islands to Marquette MI-
Marquette to Munising MI-Munising to Grand Marais MI-
Grand Marais to Whitefish Point MI-
Lake Superior from Saxon Harbor WI to Upper Entrance to Portage
Canal MI 5NM off shore to the US/Canadian border including Isle
Royale National Park-
Lake Superior from Upper Entrance to Portage Canal to Manitou
Island MI 5NM off shore to the US/Canadian Border-
Lake Superior West of Line from Manitou Island to Marquette MI
Beyond 5NM from shore-
Lake Superior East of a line from Manitou Island to Marquette MI
and West of a line from Grand Marais MI to the US/Canadian Border
Beyond 5NM from shore-
Lake Superior from Grand Marais MI to Whitefish Point MI 5NM off
shore to the US/Canadian border-
326 AM EDT Mon May 10 2021 /226 AM CDT Mon May 10 2021/

This Hazardous Weather Outlook is for portions of Eastern Lake
Superior...Central Lake Superior and Western Lake Superior.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

The need for weather spotter reports is not anticipated at this
time.

LMZ221-248-250-110730-
Green Bay North of line from Cedar River MI to Rock Island
Passage-Seul Choix Point to Point Detour MI-
5NM East of a line from Fairport MI to Rock Island Passage-
326 AM EDT Mon May 10 2021

This Hazardous Weather Outlook is for portions of Northern Lake
Michigan.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

The need for weather spotter reports is not anticipated at this
time.

RJC

Nearby

Small Craft Advisories in Michigan, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.